MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. REPLACEMENT LINES FOR IRRIGATION FLUID WARMING LEV; WARMER, THERMAL, INFUSION FLUID

SMITHS MEDICAL ASD, INC. REPLACEMENT LINES FOR IRRIGATION FLUID WARMING LEV; WARMER, THERMAL, INFUSION FLUID
Model Number PL-6
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the female connectors were placed on both sides of the patient line set; this made the set unusable.This was noted on 11 pieces.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.The returned samples consisted of twelve (12) products; ten (10) products were received in new conditions with their original unopened packaging and two (2) gas vent assemblies were received in used conditions.Visual inspection: the samples were visually inspected at a distance of 12 inches to 24 inches under normal conditions of illumination; eleven (11) samples had assembled two (2) female connectors instead of one (1) female connector and one (1) male connector in the gas vent assembly.The most probable root cause of the issue were: the gas vent assembly was not properly assembled by the operator; the assemblies with the wrong components were not detected through the in-process inspection.Action(s) taken to mitigate the reported issue(s): production personnel was retrained by the production supervisor in order to reinforce the assembly operation of the gas vent assembly and to reinforce the in-process inspection to verify for correct components.

Brand Name
REPLACEMENT LINES FOR IRRIGATION FLUID WARMING LEV
Common Device Name
WARMER, THERMAL, INFUSION FLUID
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15656525
Report Number3012307300-2022-25966
Device Sequence Number14961627
Product Code LGZ
UDI-Device Identifier30695085460200
UDI-Public30695085460200
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K072080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Model NumberPL-6
Device Catalogue NumberPL-6
Device Lot Number3631759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown